,

Friday, February 11, 2011

The chronic disease blues...

Those of us with a chronic disease such as Addison's Disease or Adrenal Insufficiency face the blues at times...they can be like a heavy cloud hanging over us, keeping us a prisoner of our disease. Not doing the things we once enjoyed or even excelled in doing. Days spent on the couch...getting little done and feeling guilty that we have spent another day lost in the fog of Addison's or adrenal disease. There is no way out of the fog at times...but other times we face the sun and spread our wings and soar! The sad thing is that this can last a short time or it can be extend but there is always the reality that the days on the couch may return. It can be depressing.

I find myself becoming a recluse...not wanting or feeling comfortable leaving my safety zone. This is self-defeating as it snowballs...the more you withdraw the harder it is to get out there and do things! You had rather not bother than to prepare to go out. This is not good! It makes depression more likely and it is harder to overcome. We need interaction with others...I am writing to myself as well as others! We need other interests, you know what those interests are for you. Most importantly, just do something that you find enjoyable and rewarding...it will improve your mood!

Chronic disease is a breeding ground for depression but it doesn't have to overtake our lives...there is help, just reach out and take advantage of the medical and professional guidance available to you. Find a support group, others who know what you are going through, who share the same problems and obstacles, and those who are living well with their disease can be an inspiration to us. The support can be local or online...just reach out!

Find things that make you smile and brings you joy, leaving less room for the blues!




5 Comments:

Blogger Mo said...

Jo, I keep hoping that when the weather gets nicer and all this dirty snow melts, that I will feel better and want to go out...anywhere. I am in that "hermit" place too. I seem to be so tired lately, sleeping so much, but I think some of it might be tied to the grief I am dealing with. Come on sunshine!!
mo

9:25 PM  
Blogger Lana C. said...

Very good advice. Most of us can relate...
Your Neighbor,
Lana C.
www.findinglana.blogspot.com

8:35 AM  
Blogger Linda B. said...

Hello

I have Addison, Hashimoto's and Sjogrens and Lymes disease, but I am very thin. I was under the impression by my Endocrinologist that Addison people lose weight do to low cortisol and low sex hormones. I am low in all those as well. So I am confused! I have talk to many that have this and they said over replacement cause the weight gain. Maybe my dosage is too small. I take 15/7.5\2.5=25mg plus .05 of florinef every other day. I do not like flornief it has many side effects big time.
I am trying to use it very little and add more salt water. This is not a pleasant disease and can be quite unpredictable at times. Most if not all of friends and family think I am faking it because I look very normal looking.

I hope you have a wonderful day! Keep smiling!

Cheers,
Linda

3:08 PM  
Blogger Linda B. said...

This comment has been removed by a blog administrator.

3:09 PM  
Blogger NJO said...

Linda, while the undiagnosed Addison's patient does lose weight when you recieve the proper treatment that should stop being the case. But unfortunately many find the replacement steroids do cause weight gain...even if it is not over replacement. I take 1 mg.medrol and 20 mg. hydrocortisone and 1 - 1 1/4 fludrocortisone. You may find that the control of your minerals makes the difference to your quality of life. You are taking a low dose of fludrocortisone. It has side effects but so does HC. All steroids do, but we have to have them in order to live!

A lot of patients I hear from have a weight problem on steroids. I was thin for years on prednisone but I am now fighting a weight problem.

5:06 PM  

Post a Comment

Links to this post:

Create a Link

<< Home